MAUDE Adverse Event Report: ZIMMER KNEE CREATIONS, INC. KNEE KIT 5CC SIDE 11GAX120MM; INSTRUMENT, BIOLOGICS

ZIMMER KNEE CREATIONS, INC. KNEE KIT 5CC SIDE 11GAX120MM; INSTRUMENT, BIOLOGICS
Catalog Number 414.502
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery, the tip of the cannula broke off in the femur and was retained by the patient.No other patient consequences were reported as a result of the event.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; g3; g6; h1; h2; h3; h6.Visual examination of the returned device found it to exhibit signs of use nicked / gouged.The tip fractured off the tip wasn¿t returned, and has foreign material on the tip.Medical records were not provided.Review of the device history record(s) identified no deviations or anomalies during manufacturing.The root cause of the reported issue is attributed to use-error.Per the ifu and further review with development, exerting force on the cannula or knee during insertion can damage the cannula and surrounding bone.The users are not to attempt to bend or exert force on the cannula or joint while the accuport is inserted.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
KNEE KIT 5CC SIDE 11GAX120MM
Common Device Name
INSTRUMENT, BIOLOGICS
Manufacturer (Section D)
ZIMMER KNEE CREATIONS, INC.
841 springdale drive
exton PA 19341
Manufacturer (Section G)
ZIMMER KNEE CREATIONS, INC.
841 springdale drive
exton PA 19341
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15319754
Report Number3008812173-2022-00002
Device Sequence Number12063012
Product Code OJH
UDI-Device Identifier00889024205314
UDI-Public(01)00889024205314(17)250309(10)209505622
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2025
Device Catalogue Number414.502
Device Lot Number209505622
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2022
Supplement Date Received by Manufacturer09/28/2022
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexPrefer Not To Disclose